Jump to content
CrazyBoards.org

Recommended Posts

Addictions are not only dangerous during the abuse of the drug or alcohol, but afterwards as well. Suffering the after math of it is certainly no easy feat, but I suppose this is the price you pay for it. There is no use now wishing that it never happened. It is over now, and all that is left is suffering the damage it left and moving forward.

I never smoked a cigarette or did hard street drugs. I smoked weed for awhile, and when I was denied any other type of street drugs since all the dealers were actually looking out for me, I turned to pharmaceutical drugs. I would say I was a pill-popper, but that was not all I took. I popped pills during the day and could easily down multiple bottles. At night I took different cold medicines that made me drowsy so I could fall asleep at night. Even if that meant taking a bottle a night. It went on for three years, on and off. This was during my senior year of high school and my first couple years of college. It was one of the many ways I self-harmed and dealt with emotions that I could not handle. However, I managed to stop. I lost all my friends who refused to talk to me. I had the police called on me on multiple occasions, and even my mom found out. I stopped cold turkey when my lonliness out-weighed my desperation for these drugs. That was over two years ago.

Today, I suffer with liver damage. It was discovered during an ER visit while I was still coping with my addiction. It showed up on my blood work, and I instantly knew why, but the doctor dismissed it since I was there for other reasons and thankfully it was overlooked.

My main problem that presists today, is that I can no longer take any sort of medication without vomiting. All it takes to make me sick is smelling it. My brain instantly associates the smell of medicine to the sickness I would feel every time I took it. This is literally every single type of medication out there. Pills, liquid form, and chewables. If I'm lucky enough to swallow it after ten minutes I am vomiting. Thankfully, I have not needed an antibiotic for any reason since this problem began, but I know the day is coming when I will need to take something and I cannot. For this reason I no longer take any medication for mental illness when I am strongly advised to do so. I have been fighting this unmedicated which makes it hard for me to maintain going to therapy. Thus, I get no where. All of this coming back to that addiction.

The aftermath is challenging, and at times I feel like I want to relapse or resort to other measures (I had a cross addiction with pills and cutting). Yet, despite all of this I am in a much better spot now that I have stopped for two years, and my friends are back by my side every step of the way.

Have any of you had similar experiences? How did you deal with them?

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

  • Similar Content

    • By girogi30
      HAVE BIPOLAR DISORDER TYPE II, AND ALSO I HAVE  SOCIAL PHOBIA. I HAVE HISTORY OF DRUG ABUSE, AND I HAD BEEN ADDICTED TO XANAX FOR 2 YEARS. THEN, BY FOLLOWING ASHTON MANUAL, I FINALLY MANAGED TO DROP OFF THESE MEDS GRADUALLY. AND I HAVE BEEN CLEAN FOR 18 MONTHS NOW. BUT MY LIFE GRADUALLY BECOMES IMPOSSIBLE AND 1 WEEK AGO I TOOK XANAX( AGAIN) AND IT HELPED ME TO DO DAILY TASKS WITHOUT ANXIETY ISSUES. I DONT KNOW WHAT TO DO. I HAVE THE FEELING THAT WITHOUT BENZOS MY LIFE IS NOT AS IT SHOULD BE WITHOUT XANAX I AM LOCKED IN MY HOUSE, BARELY ABLE TO COMMUNICATE WITH STRANGERS, EVEN WHEN NEEDED.  
    • By Skeletor
      I welcome you to rate all the psychotropic drugs which you took in the past or are taking in the present. A short explanation of your experience with the drug(s) would be helpful, so that we better understand your rating.
      Oh, and please tell us which conditions you treat(ed). Thanks.
      Rating Scale is from 0 to 5... "zero" being the worst, "five" being the best.
      _______________________________________________________________________________
      Sertraline 2 / 5 - subtle effects. Did help with psychosomatic ailments, derealization and cognition, but caused SSRI-typical apathy & indifference. Not sure if it did anything for my social anxiety and psychomotor agitation. At most minor effects. I did take it for two years.
      Mirtazapine 2 / 5 - elephant tranquilizer. Didn't like the severe sedation. Didn't sleep well on it, bad dreams. Caused RLS. Was good for appetite, weight gain and IBS. I was on it for two weeks.
      Promethazine Syrup / Drops 20mg / ml | 3 / 5 - I rather liked that one. At a lowish dose (15 drops or so) it has a nice calming effect on me, without sedating me too much. Lowers anxiety and agitated states. Brings order into chaos. Good for appetite and stomach. I take it occasionally.
      N-acetylcysteine (NAC) 2.5 / 5 - Is a good supplement. Heightened focus, less derealization, world seems more colorful. Interesting stuff. Definitely worth a try.
      ..............................
      Conditions treated: Anxiety, depressive states, psychomotor agitation, somatization disorder.
    • By Equilibrium022x
      Weird, like reading here and other forums, they say it is almost like a magic pill, that they put into sleep instantly, some others say it has the potential of distorted perspective like on DXM but in a relaxing way. I just started last week and i barely see benefits from it. The first night with one 10 mg, a little excited for how would be the effects on me, but 20 minutes later and nothing, then half an hour nothing, soy i eat another 10 mg, so a total of 20, i just felt very mild effects like i've taken valerian or some other herb but i slept, not immediatly but i did. This night i abused, i have to confess i was desperate but never again, so i took one and snorted another one at the same time and again like sugar pill, then ate another one and the 4th one sublingual, so a total of 40 mg, it's a strong dose, and here i am...6:33 in the morning and zero sleep, i had to take 2 mg of clonazepam but i decided better not to sleep, that clona really helps me always, but i prefered not to sleep and start my day, i dont wanna mess with my schedule and drink my coffee, going later to walk, clean the house or read something. Btw today i have the appointment with my psychiatrist and tell him my situation, either prescribe me something else like amitriptyline or stay with my quetiapine and clonazepam, just wanted to augment that combo, but let's see....
    • By LMN
      Hi Everyone,
      Yep, I did it. I am indeed an idiot. I forgot I took my 11am 40mg Celexa yesterday morning and took another 40mg at 2pm. Then I forgot I did THAT and took my regular 11am dose this morning, so I'm hurting. Weird nausea thing happening in my head right now, but I don't think it's bad enough to go to the hospital. Anything I can do other than wait it out? I've got so much work to do. 
      I deeply appreciate any help. 
      LMN
       
    • By Blahblah
      I've posted on this topic before, because I'm really wondering why this is happening to me, but not on other people that have been on higher-dose stimulants (without breaks) for MUCH longer....
      I re-instated Ritalin (after a 4 month break) due to increase in work cognitive tasks. Pdoc increased the dosage because previous dose was starting to not cut it, wearing off early. I Was told I could experiment, but to take weekends/breaks off in order to "rest" . In the last 3 weeks, I've noticed drastic improvements in my mood, motivation, ability to focus on intellectual tasks/reading, and a positivity, calmness in general.
      Problem is, I am psychologically addicted. When I try to break on the weekends, I can't get out of bed, barely prepare food for myself (despite hunger), and shower, basically, these symptoms are MUCH worse than before I was taking it! I'm concerned that I'll need to keep increasing the dose, take it everyday, and eventually, it will make my condition/functioning worse in the long run (exacerbating the problem). I had old pdocs that would not prescribe me stimulants for exactly this reason.....(I am not ADD.....it is for TRD.)
      Any ideas guys? I'm very compliant, and have no inclination to abuse the dosage. This is the only thing that's made a dent in my mood and functioning and does not seem like a long-term solution!
×
×
  • Create New...